U.S. doctors online nowAsk doctors free
VA
A female asked:

I've broken out in what i think are hives on my legs. i had diarrhea earlier and i just dry heaved. so i want to know if i can take three benadryl (diphenhydramine)?

1 doctor answer2 doctors weighed in
Dr. Corey Clay
Allergy and Immunology 10 years experience
Yes: Read the label and know the potential adverse effects of Benadryl (diphenhydramine) before using. Recommend starting with 50mg dose and can repeat 3-4hrs later if needed. Hives in association with new diarrhea are almost certainly a result of the immune response to infection and should clear up shortly. If they return after Benadryl (diphenhydramine), consider longer acting, newer-generation antihistamine such as cetirizine.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 8, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.